Alert archive / Utah / Winter Weather Advisories in 2012
Winter Weather Advisory 21, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this winter weather advisory at Oct 11, 2012, 2:45 PM MDT. It took effect at Oct 11, 2012, 4:00 PM MDT. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Oct 11, 2012, 2:45 PM MDT (20:45 UTC)
- In effect from
- Oct 11, 2012, 4:00 PM MDT
- Expired
- Oct 13, 2012, 3:57 AM MDT
- In force
- 36 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
468 WWUS45 KSLC 112045 WSWSLC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 245 PM MDT THU OCT 11 2012 ...COLDER AND WETTER AT THE HIGHER ELEVATIONS... .A COOL MOIST PACIFIC STORM WILL SPREAD RAIN WITH SNOW AT THE HIGHER ELEVATIONS ACROSS SOUTHERN UTAH TONIGHT AND INTO CENTRAL AND NORTHERN UTAH FRIDAY THROUGH FRIDAY NIGHT. THE SYSTEM WILL MOVE EAST OF THE AREA SATURDAY. UTZ518-120600- /O.NEW.KSLC.WW.Y.0021.121011T2200Z-121013T0100Z/ SOUTHERN MOUNTAINS- INCLUDING THE CITIES OF...LOA...PANGUITCH...BRYCE CANYON 245 PM MDT THU OCT 11 2012 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM MDT FRIDAY ABOVE 8000 FEET... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WINTER WEATHER ADVISORY ABOVE 8000 FEET FOR SNOW...WHICH IS IN EFFECT UNTIL 7 PM MDT FRIDAY. * AFFECTED AREA: THE SOUTHERN MOUNTAINS ABOVE 8000 FEET. * SNOW ACCUMULATIONS: GENERALLY 4 TO 8 INCHES WITH THE BULK OF THESE TOTALS ABOVE ABOUT 9000 FEET. * TIMING: PRECIPITATION HAS STARTED IN THIS AREA AND WILL BECOME WIDESPREAD AND LOCALLY HEAVY LATE TODAY THROUGH TONIGHT WITH RAIN CHANGING TO SNOW AT THE HIGHER ELEVATIONS AFTER MIDNIGHT. RAIN AND SNOW WILL CONTINUE AT TIMES THROUGH MIDDAY FRIDAY THEN TURN SHOWERY. OCCASIONAL SHOWERS WILL CONTINUE INTO FRIDAY NIGHT BEFORE TAPERING OFF. * SNOW LEVELS: SNOW LEVELS WILL START OUT WELL ABOVE MOUNTAIN TOP LEVEL THEN GRADUALLY LOWER TO AROUND 8000 FEET BY LATE FRIDAY MORNING. * IMPACTS: TRAVEL WILL BE HINDERED ON HIGH ELEVATION ROUTES BY SLUSHY SNOW ACCUMULATION...MAINLY ON UNPAVED SURFACES. ANYONE PLANNING TRAVEL OR OUTDOOR ACTIVITIES AT THE HIGHER ELEVATIONS IN THE SOUTHERN MOUNTAINS THROUGH FRIDAY NIGHT SHOULD BE PREPARED FOR COLD WET WEATHER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT SNOW ACCUMULATIONS WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. USE CAUTION WHILE DRIVING. FOR WINTER ROAD CONDITIONS FROM THE UTAH DEPARTMENT OF TRANSPORTATION VISIT...HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX. && $$ UTZ008>010-517-120600- /O.NEW.KSLC.WW.Y.0021.121012T1500Z-121013T1500Z/ WASATCH MOUNTAINS SOUTH OF I-80-WESTERN UINTA MOUNTAINS- WASATCH PLATEAU/BOOK CLIFFS-CENTRAL MOUNTAINS- INCLUDING THE CITIES OF...ALTA...BRIGHTON...MIRROR LAKE HIGHWAY... SCOFIELD...COVE FORT...KOOSHAREM...FISH LAKE 245 PM MDT THU OCT 11 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 AM FRIDAY TO 9 AM MDT SATURDAY ABOVE 8000 FEET... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WINTER WEATHER ADVISORY ABOVE 8000 FEET FOR SNOW...WHICH IS IN EFFECT FROM 9 AM FRIDAY TO 9 AM MDT SATURDAY. * AFFECTED AREA: THE CENTRAL MOUNTAINS...THE WASATCH PLATEAU... THE SOUTHERN WASATCH AND THE WESTERN UINTA MOUNTAINS ABOVE 8000 FEET. * SNOW ACCUMULATIONS: GENERALLY 4 TO 8 INCHES WITH LOCAL AMOUNTS UP TO 12 INCHES ABOVE 10000 FEET IN THE UINTA MOUNTAINS. * TIMING: RAIN WILL SPREAD NORTH ACROSS THESE MOUNTAIN AREAS FRIDAY MORNING. RAIN WILL MIX WITH OR CHANGE OVER TO SNOW AT THE HIGHER ELEVATIONS FRIDAY EVENING WITH RAIN AND SNOW CONTINUING INTO EARLY SATURDAY MORNING. THE PRECIPITATION WILL TAPER OFF BY MID MORNING SATURDAY. * SNOW LEVELS: SNOW LEVELS WILL START OUT WELL ABOVE MOUNTAIN TOP LEVEL THEN GRADUALLY LOWER TO AROUND 8000 OR 9000 FEET BY LATE FRIDAY EVENING. * IMPACTS: TRAVEL WILL BE HINDERED ON HIGH ELEVATION ROUTES BY SLUSHY SNOW ACCUMULATION...MAINLY ON UNPAVED SURFACES. ANYONE PLANNING TRAVEL OR OUTDOOR ACTIVITIES AT THE HIGHER ELEVATIONS IN THE CENTRAL AND NORTHERN MOUNTAINS THROUGH EARLY SATURDAY SHOULD BE PREPARED FOR COLD WET WEATHER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT SNOW ACCUMULATIONS WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. USE CAUTION WHILE DRIVING. FOR WINTER ROAD CONDITIONS FROM THE UTAH DEPARTMENT OF TRANSPORTATION VISIT...HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
5 follow-up statements
191 WWUS45 KSLC 120352 WSWSLC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 952 PM MDT THU OCT 11 2012 ...COLDER AND WETTER AT THE HIGHER ELEVATIONS... .A COOL MOIST PACIFIC STORM WILL SPREAD RAIN WITH SNOW AT THE HIGHER ELEVATIONS ACROSS SOUTHERN UTAH TONIGHT AND INTO CENTRAL AND NORTHERN UTAH FRIDAY THROUGH FRIDAY NIGHT. THE SYSTEM WILL MOVE EAST OF THE AREA SATURDAY. UTZ518-121230- /O.CON.KSLC.WW.Y.0021.000000T0000Z-121013T0100Z/ SOUTHERN MOUNTAINS- INCLUDING THE CITIES OF...LOA...PANGUITCH...BRYCE CANYON 952 PM MDT THU OCT 11 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT FRIDAY ABOVE 8000 FEET... A WINTER WEATHER ADVISORY ABOVE 8000 FEET FOR SNOW REMAINS IN EFFECT UNTIL 7 PM MDT FRIDAY. * AFFECTED AREA: THE SOUTHERN MOUNTAINS ABOVE 8000 FEET. * SNOW ACCUMULATIONS: GENERALLY 4 TO 8 INCHES WITH THE BULK OF THESE TOTALS ABOVE ABOUT 9000 FEET. * TIMING: PRECIPITATION HAS STARTED IN THIS AREA AND WILL BECOME WIDESPREAD AND LOCALLY HEAVY THROUGH TONIGHT WITH RAIN CHANGING TO SNOW AT THE HIGHER ELEVATIONS AFTER MIDNIGHT. RAIN AND SNOW WILL CONTINUE AT TIMES THROUGH MIDDAY FRIDAY THEN TURN SHOWERY. OCCASIONAL SHOWERS WILL CONTINUE INTO FRIDAY NIGHT BEFORE TAPERING OFF. * SNOW LEVELS: SNOW LEVELS WILL START OUT WELL ABOVE MOUNTAIN TOP LEVEL THEN GRADUALLY LOWER TO AROUND 8000 FEET BY LATE FRIDAY MORNING. * IMPACTS: TRAVEL WILL BE HINDERED ON HIGH ELEVATION ROUTES BY SLUSHY SNOW ACCUMULATION...MAINLY ON UNPAVED SURFACES. ANYONE PLANNING TRAVEL OR OUTDOOR ACTIVITIES AT THE HIGHER ELEVATIONS IN THE SOUTHERN MOUNTAINS THROUGH FRIDAY NIGHT SHOULD BE PREPARED FOR COLD WET WEATHER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT SNOW ACCUMULATIONS WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. USE CAUTION WHILE DRIVING. FOR WINTER ROAD CONDITIONS FROM THE UTAH DEPARTMENT OF TRANSPORTATION VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX. && $$ UTZ008>010-517-121230- /O.CON.KSLC.WW.Y.0021.121012T1500Z-121013T1500Z/ WASATCH MOUNTAINS SOUTH OF I-80-WESTERN UINTA MOUNTAINS- WASATCH PLATEAU/BOOK CLIFFS-CENTRAL MOUNTAINS- INCLUDING THE CITIES OF...ALTA...BRIGHTON...MIRROR LAKE HIGHWAY... SCOFIELD...COVE FORT...KOOSHAREM...FISH LAKE 952 PM MDT THU OCT 11 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 9 AM FRIDAY TO 9 AM MDT SATURDAY ABOVE 8000 FEET... A WINTER WEATHER ADVISORY ABOVE 8000 FEET FOR SNOW REMAINS IN EFFECT FROM 9 AM FRIDAY TO 9 AM MDT SATURDAY. * AFFECTED AREA: THE CENTRAL MOUNTAINS...THE WASATCH PLATEAU... THE SOUTHERN WASATCH AND THE WESTERN UINTA MOUNTAINS ABOVE 8000 FEET. * SNOW ACCUMULATIONS: GENERALLY 4 TO 8 INCHES WITH LOCAL AMOUNTS UP TO 12 INCHES ABOVE 10000 FEET IN THE UINTA MOUNTAINS. * TIMING: RAIN WILL SPREAD NORTH ACROSS THESE MOUNTAIN AREAS FRIDAY MORNING. RAIN WILL MIX WITH OR CHANGE OVER TO SNOW AT THE HIGHER ELEVATIONS BY FRIDAY EVENING WITH RAIN AND SNOW CONTINUING INTO EARLY SATURDAY MORNING. THE PRECIPITATION WILL TAPER OFF BY MID MORNING SATURDAY. * SNOW LEVELS: SNOW LEVELS WILL START OUT WELL ABOVE MOUNTAIN TOP LEVEL THEN GRADUALLY LOWER TO AROUND 8000 OR 9000 FEET BY LATE FRIDAY EVENING. * IMPACTS: TRAVEL WILL BE HINDERED ON HIGH ELEVATION ROUTES BY SLUSHY SNOW ACCUMULATION...MAINLY ON UNPAVED SURFACES. ANYONE PLANNING TRAVEL OR OUTDOOR ACTIVITIES AT THE HIGHER ELEVATIONS IN THE CENTRAL AND NORTHERN MOUNTAINS THROUGH EARLY SATURDAY SHOULD BE PREPARED FOR COLD WET WEATHER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT SNOW ACCUMULATIONS WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. USE CAUTION WHILE DRIVING. FOR WINTER ROAD CONDITIONS FROM THE UTAH DEPARTMENT OF TRANSPORTATION VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
038 WWUS45 KSLC 120917 WSWSLC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 317 AM MDT FRI OCT 12 2012 ...COLDER AND WETTER AT THE HIGHER ELEVATIONS... .A COOL AND MOIST PACIFIC STORM WILL SPREAD RAIN WITH SNOW ACROSS THE HIGHER TERRAIN TODAY THROUGH TONIGHT. THE SYSTEM WILL MOVE EAST OF THE AREA SATURDAY. UTZ518-122000- /O.CON.KSLC.WW.Y.0021.000000T0000Z-121013T0100Z/ SOUTHERN MOUNTAINS- INCLUDING THE CITIES OF...LOA...PANGUITCH...BRYCE CANYON 317 AM MDT FRI OCT 12 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING ABOVE 8000 FEET... A WINTER WEATHER ADVISORY ABOVE 8000 FEET FOR SNOW REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING. * AFFECTED AREA: THE SOUTHERN MOUNTAINS ABOVE 8000 FEET. * SNOW ACCUMULATIONS: GENERALLY 2 TO 6 INCHES WITH THE BULK OF THESE TOTALS ABOVE ABOUT 9000 FEET. * TIMING: PRECIPITATION...HEAVY AT TIMES...WILL CONTINUE ACROSS THE MOUNTAINS OF SOUTHERN UTAH THROUGH THIS MORNING...WITH RAIN CHANGING TO SNOW ABOVE 8000 FEET. PRECIPITATION IS EXPECTED TO TURN SHOWERY THIS AFTERNOON BEFORE TAPERING OFF THIS EVENING. * SNOW LEVELS: LOWERING TO AROUND 8000 FEET BY LATE MORNING. * IMPACTS: TRAVEL WILL BE HINDERED ON HIGH ELEVATION ROUTES BY SLUSHY SNOW ACCUMULATION...MAINLY ON UNPAVED SURFACES. ANYONE PLANNING TRAVEL OR OUTDOOR ACTIVITIES AT THE HIGHER ELEVATIONS IN THE SOUTHERN MOUNTAINS THROUGH FRIDAY NIGHT SHOULD BE PREPARED FOR COLD WET WEATHER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT SNOW ACCUMULATIONS WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. USE CAUTION WHILE DRIVING. FOR WINTER ROAD CONDITIONS FROM THE UTAH DEPARTMENT OF TRANSPORTATION VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX. && $$ UTZ008>010-517-122000- /O.CON.KSLC.WW.Y.0021.121012T1500Z-121013T1500Z/ WASATCH MOUNTAINS SOUTH OF I-80-WESTERN UINTA MOUNTAINS- WASATCH PLATEAU/BOOK CLIFFS-CENTRAL MOUNTAINS- INCLUDING THE CITIES OF...ALTA...BRIGHTON...MIRROR LAKE HIGHWAY... SCOFIELD...COVE FORT...KOOSHAREM...FISH LAKE 317 AM MDT FRI OCT 12 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 AM MDT SATURDAY ABOVE 8000 FEET... A WINTER WEATHER ADVISORY ABOVE 8000 FEET FOR SNOW REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 AM MDT SATURDAY. * AFFECTED AREA: THE CENTRAL MOUNTAINS...THE WASATCH PLATEAU... THE SOUTHERN WASATCH AND THE WESTERN UINTA MOUNTAINS ABOVE 8000 FEET. * SNOW ACCUMULATIONS: GENERALLY 4 TO 8 INCHES WITH LOCAL AMOUNTS UP TO 12 INCHES ABOVE 10000 FEET IN THE UINTA MOUNTAINS. * TIMING: RAIN WILL SPREAD NORTH ACROSS THESE MOUNTAIN AREAS DURING THE MORNING HOURS...MIXING WITH OR CHANGING OVER TO SNOW AT THE HIGHER ELEVATIONS BY THIS EVENING AS SNOW LEVELS LOWER. PRECIPITATION WILL CONTINUE INTO THE OVERNIGHT HOURS BEFORE ENDING BY MID MORNING SATURDAY. * SNOW LEVELS: SNOW LEVELS WILL START OUT WELL ABOVE MOUNTAIN TOP LEVEL THEN GRADUALLY LOWER TO AROUND 8000 TO 9000 FEET BY LATE THIS EVENING. * IMPACTS: TRAVEL WILL BE HINDERED ON HIGH ELEVATION ROUTES BY SLUSHY SNOW ACCUMULATION...MAINLY ON UNPAVED SURFACES. ANYONE PLANNING TRAVEL OR OUTDOOR ACTIVITIES AT THE HIGHER ELEVATIONS IN THE CENTRAL AND NORTHERN MOUNTAINS THROUGH EARLY SATURDAY SHOULD BE PREPARED FOR COLD WET WEATHER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT SNOW ACCUMULATIONS WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. USE CAUTION WHILE DRIVING. FOR WINTER ROAD CONDITIONS FROM THE UTAH DEPARTMENT OF TRANSPORTATION VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
095 WWUS45 KSLC 122039 WSWSLC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 239 PM MDT FRI OCT 12 2012 ...COLDER AND WETTER AT THE HIGHER ELEVATIONS... .A COOL AND MOIST PACIFIC STORM WILL CONTINUE TO SPREAD RAIN WITH SNOW ACROSS THE HIGHER TERRAIN INTO TONIGHT ACROSS THE SOUTH AND THROUGH TONIGHT IN THE NORTH. THE SYSTEM WILL MOVE EAST OF THE AREA SATURDAY. UTZ518-130445- /O.EXT.KSLC.WW.Y.0021.000000T0000Z-121013T0600Z/ SOUTHERN MOUNTAINS- INCLUDING THE CITIES OF...LOA...PANGUITCH...BRYCE CANYON 239 PM MDT FRI OCT 12 2012 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL MIDNIGHT MDT TONIGHT ABOVE 8000 FEET... THE WINTER WEATHER ADVISORY ABOVE 8000 FEET FOR SNOW IS NOW IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. * AFFECTED AREA: THE SOUTHERN MOUNTAINS ABOVE 8000 FEET...ESPECIALLY THE TUSHAR MOUNTAINS NEAR BEAVER. * SNOW ACCUMULATIONS: GENERALLY 2 TO 6 INCHES WITH THE BULK OF THESE TOTALS ABOVE ABOUT 9000 FEET. * TIMING: SCATTERED PRECIPITATION WILL CONTINUE ACROSS THE MOUNTAINS OF SOUTHERN UTAH THROUGH THIS EVENING BUT THEN BECOME SHOWERY AND TAPER OFF AFTER MIDNIGHT. * SNOW LEVELS: NEAR 8000 FEET. * IMPACTS: TRAVEL WILL BE HINDERED ON HIGH ELEVATION ROUTES BY SLUSHY SNOW ACCUMULATION. ANYONE PLANNING TRAVEL OR OUTDOOR ACTIVITIES AT THE HIGHER ELEVATIONS IN THE SOUTHERN MOUNTAINS THROUGH TONIGHT SHOULD BE PREPARED FOR COLD WET WEATHER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT SNOW ACCUMULATIONS WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. USE CAUTION WHILE DRIVING. FOR WINTER ROAD CONDITIONS FROM THE UTAH DEPARTMENT OF TRANSPORTATION VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX. && $$ UTZ008>010-517-130445- /O.CON.KSLC.WW.Y.0021.000000T0000Z-121013T1500Z/ WASATCH MOUNTAINS SOUTH OF I-80-WESTERN UINTA MOUNTAINS- WASATCH PLATEAU/BOOK CLIFFS-CENTRAL MOUNTAINS- INCLUDING THE CITIES OF...ALTA...BRIGHTON...MIRROR LAKE HIGHWAY... SCOFIELD...COVE FORT...KOOSHAREM...FISH LAKE 239 PM MDT FRI OCT 12 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT SATURDAY ABOVE 8000 FEET... A WINTER WEATHER ADVISORY ABOVE 8000 FEET FOR SNOW REMAINS IN EFFECT UNTIL 9 AM MDT SATURDAY. * AFFECTED AREA: THE CENTRAL MOUNTAINS...THE WASATCH PLATEAU... THE SOUTHERN WASATCH AND THE WESTERN UINTA MOUNTAINS ABOVE 8000 FEET. * SNOW ACCUMULATIONS: GENERALLY 2 TO 6 INCHES WITH LOCAL AMOUNTS UP TO 8 INCHES ABOVE 10000 FEET IN THE WESTERN UINTA MOUNTAINS. * TIMING: RAIN WILL GRADUALLY CHANGE TO SNOW LATE TODAY AS SNOW LEVELS LOWER. PRECIPITATION WILL CONTINUE OVERNIGHT BEFORE ENDING BY MID MORNING SATURDAY. * SNOW LEVELS: SNOW LEVELS WILL GRADUALLY LOWER TO AROUND 8000 TO 9000 FEET BY LATE THIS EVENING. * IMPACTS: TRAVEL WILL BE HINDERED ON HIGH ELEVATION ROUTES BY SLUSHY SNOW ACCUMULATION. ANYONE PLANNING TRAVEL OR OUTDOOR ACTIVITIES AT THE HIGHER ELEVATIONS IN THE CENTRAL AND NORTHERN MOUNTAINS THROUGH EARLY SATURDAY SHOULD BE PREPARED FOR COLD WET WEATHER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT SNOW ACCUMULATIONS WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. USE CAUTION WHILE DRIVING. FOR WINTER ROAD CONDITIONS FROM THE UTAH DEPARTMENT OF TRANSPORTATION VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
577 WWUS45 KSLC 130422 WSWSLC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1022 PM MDT FRI OCT 12 2012 UTZ518-131000- /O.EXT.KSLC.WW.Y.0021.000000T0000Z-121013T1000Z/ SOUTHERN MOUNTAINS- INCLUDING THE CITIES OF...LOA...PANGUITCH...BRYCE CANYON 1022 PM MDT FRI OCT 12 2012 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 4 AM MDT SATURDAY ABOVE 8000 FEET... THE WINTER WEATHER ADVISORY ABOVE 8000 FEET FOR SNOW IS NOW IN EFFECT UNTIL 4 AM MDT SATURDAY. * AFFECTED AREA: THE SOUTHERN MOUNTAINS ABOVE 8000 FEET... ESPECIALLY THE TUSHAR MOUNTAINS NEAR BEAVER. * SNOW ACCUMULATIONS: STORM TOTALS OF GENERALLY 2 TO 6 INCHES WITH THE BULK OF THESE TOTALS ABOVE ABOUT 9000 FEET. * TIMING: PRECIPITATION WILL CONTINUE ACROSS THE MOUNTAINS OF SOUTHERN UTAH THROUGH LATE TONIGHT BEFORE TAPERING OFF EARLY SATURDAY MORNING. * SNOW LEVELS: NEAR 8000 FEET. * IMPACTS: TRAVEL WILL BE HINDERED ON HIGH ELEVATION ROUTES BY SLUSHY SNOW ACCUMULATION. ANYONE PLANNING TRAVEL OR OUTDOOR ACTIVITIES AT THE HIGHER ELEVATIONS IN THE SOUTHERN MOUNTAINS THROUGH TONIGHT SHOULD BE PREPARED FOR COLD WET WEATHER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT SNOW ACCUMULATIONS WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. USE CAUTION WHILE DRIVING. FOR WINTER ROAD CONDITIONS FROM THE UTAH DEPARTMENT OF TRANSPORTATION VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX. && $$ UTZ008>010-517-131000- /O.CON.KSLC.WW.Y.0021.000000T0000Z-121013T1500Z/ WASATCH MOUNTAINS SOUTH OF I-80-WESTERN UINTA MOUNTAINS- WASATCH PLATEAU/BOOK CLIFFS-CENTRAL MOUNTAINS- INCLUDING THE CITIES OF...ALTA...BRIGHTON...MIRROR LAKE HIGHWAY... SCOFIELD...COVE FORT...KOOSHAREM...FISH LAKE 1022 PM MDT FRI OCT 12 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT SATURDAY ABOVE 8000 FEET... A WINTER WEATHER ADVISORY ABOVE 8000 FEET FOR SNOW REMAINS IN EFFECT UNTIL 9 AM MDT SATURDAY. * AFFECTED AREA: THE CENTRAL MOUNTAINS...THE WASATCH PLATEAU... THE SOUTHERN WASATCH AND THE WESTERN UINTA MOUNTAINS ABOVE 8000 FEET. * SNOW ACCUMULATIONS: STORM TOTALS OF GENERALLY 2 TO 6 INCHES WITH LOCAL AMOUNTS UP TO 8 INCHES ABOVE 10000 FEET IN THE WESTERN UINTA MOUNTAINS. * TIMING: PRECIPITATION WILL CONTINUE OVERNIGHT BEFORE ENDING BY MID MORNING SATURDAY. * SNOW LEVELS: AROUND 8000 TO 9000 FEET. * IMPACTS: TRAVEL WILL BE HINDERED ON HIGH ELEVATION ROUTES BY SLUSHY SNOW ACCUMULATION. ANYONE PLANNING TRAVEL OR OUTDOOR ACTIVITIES AT THE HIGHER ELEVATIONS IN THE CENTRAL AND NORTHERN MOUNTAINS THROUGH EARLY SATURDAY SHOULD BE PREPARED FOR COLD WET WEATHER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT SNOW ACCUMULATIONS WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. USE CAUTION WHILE DRIVING. FOR WINTER ROAD CONDITIONS FROM THE UTAH DEPARTMENT OF TRANSPORTATION VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
622 WWUS45 KSLC 130957 WSWSLC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 357 AM MDT SAT OCT 13 2012 UTZ008>010-517-131100- /O.CAN.KSLC.WW.Y.0021.000000T0000Z-121013T1500Z/ WASATCH MOUNTAINS SOUTH OF I-80-WESTERN UINTA MOUNTAINS- WASATCH PLATEAU/BOOK CLIFFS-CENTRAL MOUNTAINS- INCLUDING THE CITIES OF...ALTA...BRIGHTON...MIRROR LAKE HIGHWAY... SCOFIELD...COVE FORT...KOOSHAREM...FISH LAKE 357 AM MDT SAT OCT 13 2012 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE WINTER WEATHER ADVISORY FOR THE WASATCH MOUNTAINS SOUTH OF I-80... THE WESTERN UINTA MOUNTAINS...THE CENTRAL MOUNTAINS...THE WASATCH PLATEAU AND BOOK CLIFFS. LIGHT ACCUMULATING SNOWS WILL CONTINUE THROUGH EARLY THIS MORNING. ADDITIONAL ACCUMULATIONS WILL GENERALLY BE AN INCH OR LESS WITH LOCALLY GREATER AMOUNTS POSSIBLE OVER THE HIGH UINTAS AND CENTRAL MOUNTAINS. $$ UTZ518-131100- /O.CAN.KSLC.WW.Y.0021.000000T0000Z-121013T1000Z/ SOUTHERN MOUNTAINS- INCLUDING THE CITIES OF...LOA...PANGUITCH...BRYCE CANYON 357 AM MDT SAT OCT 13 2012 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE WINTER WEATHER ADVISORY FOR THE SOUTHERN MOUNTAINS. LIGHT SNOW WILL CONTINUE THROUGH THE EARLY MORNING HOURS...WITH ADDITIONAL ACCUMULATIONS OF AN INCH OR LESS EXPECTED. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this winter weather advisory went out at Oct 11, 10:14 AM MDT, 4 hours 31 minutes earlier.
Area forecast discussion, Oct 11, 10:14 AM MDT, 4 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1014 AM MDT THU OCT 11 2012 .SYNOPSIS...AN UPPER LOW ALONG THE CALIFORNIA COAST WILL TURN INLAND LATE TODAY...THEN TRACK NORTHEAST ACROSS UTAH FRIDAY THROUGH FRIDAY NIGHT. DRIER WEATHER WILL RETURN FOR THE UPCOMING WEEKEND AND EARLY NEXT WEEK. && .DISCUSSION...CLOSED LOW OFF THE SOUTHERN CALIFORNIA COAST WILL SLOWLY MOVE TO THE COASTLINE BY END OF TODAY. A LEADING BAND OF SHOWERS AND THUNDERSTORMS OVER SOUTHERN NEVADA WILL GRADUALLY MOVE EAST AND REACH THE SOUTHWEST CORNER OF THE CWA THIS AFTERNOON WITH THE HEAVIEST RAIN LIKELY TO OCCUR OVER SOUTHWEST UTAH THIS EVENING ACCORDING TO THE NAM WHICH IS SOMEWHAT FASTER THAN OUR PREVIOUS FORECAST. PRIOR TO THIS MAIN BAND OF RAIN...A MORE DISORGANIZED AREA OF SHOWERS AND ISOLATED THUNDERSTORMS WILL MOVE NORTH ACROSS KANE COUNTY AND INTO THE SOUTHERN MOUNTAINS BY MIDDAY AND POSSIBLY SPREAD INTO CENTRAL UTAH MOUNTAINS BY LATE THIS AFTERNOON. TEMPERATURES WILL BE WARM TODAY...ESPECIALLY ACROSS THE NORTH. THE RECORD FOR SLC IS 82 AND WE SHOULD BE NEAR 80...ALTHOUGH IF THE CLOUDS REMAIN THIN WELL INTO THIS AFTERNOON THIS RECORD COULD BE CHALLENGED. THE NAM REMAINS RATHER CONSISTENT IN FORECASTING A LARGE AREA OF HEAVY WRAP AROUND PRECIPITATION ACROSS THE UINTAS INTO CENTRAL UTAH. THE NEW GFS IS NOW MOVING TOWARDS THE NAM SOLUTION OF PRODUCING HEAVIER PRECIP INTO THE UINTA MOUNTAINS FOR FRIDAY AND FRIDAY NIGHT. WILL ADDRESS ANY UPDATES IN AFTERNOONS PACKAGE. && .AVIATION...SURFACE WINDS AT THE SLC TERMINAL ARE EXPECTED TO SWITCH TO THE NORTHWEST BETWEEN 20Z AND 21Z WITH A 20 PERCENT CHANCE OF SWITCHING AS EARLY AS 19Z. VFR CONDITIONS WILL PREVAIL THROUGH TODAY...WITH RAIN LIKELY TO FILL IN ACROSS THE AREA AFTER 09Z FRIDAY. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && PUBLIC...STRUTHWOLF AVIATION...STRUTHWOLF FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Oct 11, 3:40 AM MDT, 11 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 340 AM MDT THU OCT 11 2012 UTZ001>016-019>021-517-518-WYZ021-121100- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 340 AM MDT THU OCT 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING ACROSS MAINLY SOUTHWEST UTAH...WITH THE MAIN HAZARDS BEING DANGEROUS CLOUD TO GROUND LIGHTNING AND GUSTY WINDS. RAIN IS EXPECTED TO INCREASE LATER TONIGHT ACROSS SOUTHERN UTAH AS A LOW PRESSURE SYSTEM APPROACHES THE AREA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THIS LOW PRESSURE SYSTEM WILL BRING WIDESPREAD RAIN AND HIGH ELEVATION SNOW...GENERALLY ABOVE 8000 FEET...TO MUCH OF CENTRAL AND SOUTHERN UTAH FRIDAY. PRECIPITATION IS EXPECTED TO SPREAD ACROSS NORTHERN UT AND FAR SOUTHWEST WYOMING FRIDAY AFTERNOON THROUGH FRIDAY EVENING...WITH SNOW LEVELS GENERALLY IN THE 8500-9000 FOOT RANGE. PRECIPITATION IS FORECAST TO END LATE FRIDAY NIGHT AS THE STORM SYSTEM MOVES AWAY FROM THE REGION. ACCUMULATING SNOW CAN BE EXPECTED ACROSS THE HIGHER PASSES MAINLY ACROSS CENTRAL AND SOUTHERN UTAH FRIDAY THROUGH FRIDAY EVENING. THOSE WITH OUTDOOR PLANS FRIDAY SHOULD BE PREPARED FOR SIGNIFICANTLY COLDER AND WETTER WEATHER AND PLAN ACCORDINGLY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
In the hours before
Special weather statement, Oct 11, 8:54 AM MDT, 5 hours 51 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE SALT LAKE CITY UT 854 AM MDT THU OCT 11 2012 UTZ001>016-019>021-517-518-WYZ021-120400- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 854 AM MDT THU OCT 11 2012 ...WET WEATHER TO REACH UTAH FOR LATE IN THE WEEK... AFTER SEVERAL WEEKS OF UNSEASONABLY WARM AND DRY WEATHER...A STORM SYSTEM WILL BRING A COUPLE OF DAYS OF COOL AND WET CONDITIONS TO THE STATE. THE STORM SYSTEM...CURRENTLY ALONG THE CENTRAL CALIFORNIA COAST...WILL TURN INLAND LATER TODAY...THEN TRACK NORTHEAST ACROSS UTAH FRIDAY THROUGH FRIDAY NIGHT. LIGHT RAIN SHOWERS AND ISOLATED THUNDERSTORMS WILL DEVELOP ACROSS SOUTHWEST UTAH TODAY...THEN BECOME MORE WIDESPREAD TONIGHT AND THROUGH MUCH OF FRIDAY. PRECIPITATION WILL TAPER OFF LATE FRIDAY AS THE STORMS MOVES OFF TO THE NORTHEAST. SNOW IS LIKELY AT THE HIGHER ELEVATIONS OF SOUTHERN UTAH TONIGHT AND FRIDAY. NORTHERN UTAH WILL SEE ONE MORE DAY OF WARM AND DRY WEATHER TODAY WHILE CENTRAL UTAH WILL SEE ISOLATED RAIN SHOWERS DEVELOPING THIS AFTERNOON AND INCREASE IN AREAL COVERAGE LATE TONIGHT AND FRIDAY AS WELL AS SPREAD INTO NORTHERN UTAH. WIDESPREAD PRECIPITATION WILL CONTINUE THROUGH FRIDAY NIGHT...BEFORE TAPERING OFF TO SHOWERS EARLY SATURDAY MORNING. SNOW IS ALSO EXPECTED AT THE HIGHER ELEVATIONS FRIDAY NIGHT INTO EARLY SATURDAY MORNING OVER THE NORTHERN AND CENTRAL MOUNTAINS...GENERALLY ABOVE 9000 FEET. SUBSTANTIAL VALLEY RAINFALL IS POSSIBLE THROUGH THE DURATION OF THIS STORM. MANY MOUNTAIN LOCATIONS WILL RECEIVE SEVERAL INCHES OF SNOW... WITH THE GREATER ACCUMULATIONS AT THE HIGHEST ELEVATIONS OF THE SOUTHERN AND CENTRAL MOUNTAINS AND THE HIGH UINTAS OF NORTHEAST UTAH. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://WWW.COMMUTERLINK.UTAH.GOV/ROADWEATHERFORECAST.ASPX
Nearby
Winter Weather Advisories in Utah, 2012Every winter weather advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.